Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 58, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 13, 2014, 3:33 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 13, 2014, 4:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 100 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:09 PM EDT | TSTM WND DMG | Karrdale, NY | TREE DOWN PARTIALLY BLOCKING ROUTE 2 NEAR ALMOND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS51 KBUF 131933 SVRBUF NYC003-009-132030- /O.NEW.KBUF.SV.W.0058.140713T1933Z-140713T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT SUN JUL 13 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ALLEGANY COUNTY IN WESTERN NEW YORK SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK * UNTIL 430 PM EDT * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLEGANY...OR NEAR OLEAN... AND MOVING EAST AT 50 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... WESTON MILLS... WELLSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4200 7866 4219 7858 4241 7772 4199 7775 TIME...MOT...LOC 1933Z 263DEG 43KT 4208 7848 $$ APFFEL
3 follow-up statements
786 WWUS51 KBUF 131953 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT SUN JUL 13 2014 NYC003-009-132030- /O.CON.KBUF.SV.W.0058.000000T0000Z-140713T2030Z/ ALLEGANY NY-CATTARAUGUS NY- 353 PM EDT SUN JUL 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHEASTERN CATTARAUGUS AND SOUTHERN ALLEGANY COUNTIES... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORTVILLE...OR 7 MILES EAST OF OLEAN...MOVING EAST AT 45 MPH. IN ADDITION...A LINE OF THUNDERSTORMS EXTENDS NORTHEAST OF THIS STORM TO BELMONT AND ANGELICA. THESE STORMS ARE ALSO CAPABLE OF PRODUCING DAMAGING WINDS AS THEY MOVE RAPIDLY EASTWARD. SOME LOCATIONS IN THE WARNING INCLUDE... BOLIVAR... STANNARDS... WHITESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4199 7775 4200 7850 4226 7832 4241 7772 TIME...MOT...LOC 1950Z 265DEG 39KT 4205 7829 $$ APFFEL
071 WWUS51 KBUF 132008 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 408 PM EDT SUN JUL 13 2014 NYC009-132015- /O.CAN.KBUF.SV.W.0058.000000T0000Z-140713T2030Z/ CATTARAUGUS NY- 408 PM EDT SUN JUL 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CATTARAUGUS COUNTY IS CANCELLED... LAT...LON 4199 7775 4200 7821 4236 7793 4241 7772 TIME...MOT...LOC 2005Z 265DEG 39KT 4206 7807 $$ NYC003-132030- /O.CON.KBUF.SV.W.0058.000000T0000Z-140713T2030Z/ ALLEGANY NY- 408 PM EDT SUN JUL 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHEASTERN ALLEGANY COUNTY... AT 402 PM EDT...THERE WAS A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH MOVING ACROSS ALLEGANY COUNTY. THIS LINE EXTENDED FROM BOLIVAR TO JUST EAST OF BELMONT AND ANGELICA...WITH THE LINE MOVING EAST AT 45 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... STANNARDS... WHITESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4199 7775 4200 7821 4236 7793 4241 7772 TIME...MOT...LOC 2005Z 265DEG 39KT 4206 7807 $$ APFFEL
943 WWUS51 KBUF 132028 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 428 PM EDT SUN JUL 13 2014 NYC003-132036- /O.EXP.KBUF.SV.W.0058.000000T0000Z-140713T2030Z/ ALLEGANY NY- 428 PM EDT SUN JUL 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGANY COUNTY WILL EXPIRE AT 430 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4199 7775 4200 7821 4236 7793 4241 7772 TIME...MOT...LOC 2026Z 265DEG 39KT 4208 7776 $$ APFFEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 2:41 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT SUN JUL 13 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST THIS
EVENING AS A TROUGH CROSSES THE REGION...HOWEVER SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP AGAIN MONDAY AND TUESDAY AHEAD
OF AN APPROACHING COLD FRONT. THIS COLD FRONT WILL MOVE THROUGH
TUESDAY NIGHT...USHERING IN COOLER AND DRIER AIR FOR THE REMAINDER
OF THE COMING WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS CONTINUE TO TRACK FROM
WEST TO EAST ACROSS THE FORECAST AREA IN AN AREA OF ENHANCED THETA-E
ADVECTION AND MOISTURE CONVERGENCE JUST AHEAD OF AN APPROACHING
SURFACE AND MID-LEVEL TROUGH EXTENDING FROM A LOW CENTERED NEAR
JAMES BAY. A 120KT H250 JET STREAK ROUNDING THE LOW INTO THE UPPER
GREAT LAKES WILL CONTINUE TO SHUNT THE SURFACE AND MID-LEVEL FEATURE
OFF TO THE EAST THIS AFTERNOON. IN FACT SURFACE OBS OVER SOUTHERN
ONTARIO SHOW THE TROUGH AXIS JUST TO OUR WEST WITH A WELL DEFINED
LINE OF SHOWER AND EMBEDDED THUNDERSTORMS MARKING IT'S POSITION
NICELY. THIS AREA OF SHOWERS/THUNDERSTORMS WILL MAKE IT'S WAY ACROSS
THE NIAGARA FRONTIER OVER THE NEXT 1-2 HOURS AND CONTINUE TO CROSS
THE REST OF THE FORECAST AREA THROUGH THE REST OF THE
AFTERNOON...EXITING THE NORTH COUNTRY EARLY THIS EVENING. THE
PASSAGE OF THESE SHOWERS AND THUNDERSTORMS WILL BE MARKED BY BRIEF
PERIODS OF HEAVY RAIN AND GUSTS OF 30-40MPH AT MOST. MESOANALYSIS
INDICATES VERY MODEST LOW-LEVEL LAPSE RATES AND VIRTUALLY NO
LOW-LEVEL INSTABILITY...SUGGESTING THE FEARED MIXING OF HIGHER WINDS
ALOFT TO THE SURFACE IS NOT OCCURRING...LIKELY DUE TO CLOUD COVER
AND RAIN-COOLED AIR. SURFACE OBS OVER SOUTHERN ONTARIO THAT HAVE
ONLY SHOWN GUSTS TO AROUND 35MPH ALSO SUPPORT THIS...THUS AM NOT
EXPECTING A SEVERE THREAT FOR THE REST OF THE AFTERNOON.
THE BULK OF THE SHOWER ACTIVITY SHOULD END WITH THE PASSAGE OF THE
TROUGH THIS AFTERNOON/EARLY EVENING. NONETHELESS...WITH CONTINUED
CYCLONIC FLOW ALOFT AND LINGERING LOW-LEVEL MOISTURE...CANNOT RULE
OUT THE RE-DEVELOPMENT OF SHOWERS AND POSSIBLY A THUNDERSTORM OR
TOWN LATER THIS AFTERNOON AWAY FROM THE LAKES. THIS ACTIVITY WILL BE
DEPENDENT ON THE DEGREE OF CLEARING WE GET BEHIND THE TROUGH...AND
IT WILL BE IN A NARROW WINDOW BETWEEN THE CLEARING BEHIND THE TROUGH
AND THE LOSS OF DIURNAL HEATING ONCE THE SUN SETS. THUS...HAVE
ELECTED TO LEAVE CHANCE POPS IN THROUGH THE EARLY EVENING HOURS.
EXPECT POPS TO TREND DOWNWARDS THOUGH THIS EVENING WITH THE LOSS OF
DIURNAL HEATING CAUSING ANY LINGERING CONVECTION TO DISSIPATE. IT
WILL STILL REMAIN QUIET MUGGY...WITH DEWPOINTS STILL IN THE
60S...AND THIS WILL KEEP LOWS CORRESPONDINGLY MILD...IN THE LOW TO
MID 60S.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A HIGHLY ANOMALOUS UPPER LEVEL PATTERN DURING THIS SHORT TERM PERIOD
WILL SET THE STAGE FOR SOME VERY COOL WEATHER DURING THE MID AND
LATTER PORTIONS OF THE WEEK. HGT AND TEMP DEPARTURES WITHIN THIS
PATTERN WILL BE HIGHLIGHTED BY 3 STD ANOMALIES IN A VERY ROBUST WEST
COAST RIDGE WITH CORRESPONDINGLY LOW VALUES OVER THE MISSISSIPPI
VALLEY. THESE ARE DEPARTURES THAT HAVE A RETURN INTERVAL OF ONCE IN
A GREATER THAN 30 YEAR PERIOD.
WHILE THIS PATTERN WILL DE-AMPLIFY LATER IN THE WEEK...VERY CHILLY
AIR WILL HAVE ALREADY BEEN DISCHARGED OUT OF CANADA ACROSS THE UPPER
GREAT LAKES AND INTO THE MISSISSIPPI AND OHIO VALLEYS. FOR OUR
REGION THOUGH...WHILE WE WILL EXPERIENCE COOLER THAN NORMAL
WEATHER...THE NEWSWORTHY SHOT OF CANADIAN AIR WILL ONLY BE A
GLANCING SHOT FOR THE LOWER GREAT LAKES. THIS IS PROBABLY PUTTING
THE CART BEFORE THE HORSE THOUGH AS WE WILL HAVE TO WORK THROUGH
SOME SUMMERY CONVECTIVE WEATHER FIRST.
A DEEP UPPER LEVEL VORTEX OVER NORTHERN ONTARIO THIS EVENING WILL
SPLIT INTO TWO CENTERS BY MIDDAY MONDAY...AS ONE VIGOROUS SHORTWAVE
WITHIN THE CENTER WILL LIFT TOWARDS JAMES BAY WHILE ITS TWIN WILL
DIG SOUTHEAST ACROSS THE UPPER GREAT LAKES. THIS WILL NOT ONLY PULL
APART THE WELL DEFINED UPPER LEVEL CIRCULATION...BUT MORE
IMPORTANTLY...THE MOVEMENT OF THE SECOND SHORTWAVE WILL HELP TO PUMP
UP SOME LOW LEVEL RIDGING OVER THE LOWER LAKES. WHILE THE ENSUING
WEAK SUBSIDENCE WILL TRY TO KEEP THINGS FAIRLY SUBDUED OVER THE
FORECAST AREA ON MONDAY...THERE COULD BE JUST ENOUGH DIURNALLY BASED
INSTABILITY AND MOISTURE TO GENERATE SOME SCATTERED AFTERNOON
CONVECTION. PWAT VALUES FOR THE EASTERN PART OF THE FORECAST AREA
WILL BE IN THE VCNTY OF 1.5"...BUT WITH A WIND FIELD FAVORING A
PROGRESSIVE FLOW FOR ANY STORMS AND A RELATIVELY THIN CAPE
PROFILE...THE POTENTIAL FOR SEVERE WEATHER OR HYDRO RELATED ISSUES
WILL BE MINIMAL. AS MENTIONED...THE BULK OF MONDAY SHOULD BE RAIN
FREE. IT WILL BE SOMEWHAT LESS HUMID THAN THE DAY BEFORE AS WELL
WITH TEMPERATURES TOPPING OUT TO WITHIN A FEW DEGREES OF 80 (MID 80S
GENESEE VALLEY).
AS THE VIGOROUS SHORTWAVE PLOWS ACROSS THE UPPER GREAT LAKES MONDAY
NIGHT...THE VARIOUS GUIDANCE PACKAGES DIVERGE IN THE HANDLING OF THE
CORRESPONDING SFC FEATURES. ALL OF THE NORTH AMERICAN MODELS ARE IN
AGREEMENT THAT A COLD FRONT WILL PUSH ACROSS OUR FORECAST AREA...
WHILE THE ECMWF STANDS ALONE IN SUGGESTING THAT A SFC WAVE DEVELOPS
ALONG THE FRONT...THEREBY SLOWING ITS PROGRESSION ACROSS OUR AREA
UNTIL THE NEXT DAY (TUES). THE ECMWF IS TRENDING CLOSER TO ITS
US/CANADIAN COUNTERPARTS...BUT IS STUBBORN IN GIVING UP ON THE
NOTION OF A WAVE MOVING UP ALONG THE FRONT. GIVEN THE LACK OF RUN TO
RUN AND MODEL TO MODEL CONSISTENCY...WILL STAY CLOSE TO
CONTINUITY...WHICH WAS LARGELY BASED ON THE SLOWER ECMWF SOLUTION.
THAT BEING SAID...WILL USE CHC POPS MONDAY NIGHT WITH A TREND
TOWARDS HIGHER POPS DURING THE COURSE OF THE NIGHT AS THE
AFOREMENTIONED WAVE PUSHES ACROSS LAKE ERIE.
THE COOLER AIR WILL THEN SLOWLY WORK ITS WAY ACROSS OUR FORECAST
AREA ON TUESDAY AS THE PASSING OF THE AFOREMENTIONED WAVE WILL
FINALLY ALLOW THE COLD FRONT TO PUSH ACROSS THE REGION. EVEN THE
SLOWER ECMWF HAS THE COLD FRONT CLEARING OUR FORECAST AREA BY MID
AFTERNOON...SO DIURNALLY...THE TIMING IS NOT FAVORABLE FOR STRONG TO
SEVERE THUNDERSTORM ACTIVITY. GIVEN THE APPARENT LACK OF
INSTABILITY...WILL BACK OFF ON ANY SEVERE WEATHER WORDING THAT WAS
USED IN THE HAZARDOUS WEATHER OUTLOOK. THE UNSETTLED WEATHER AND
ASSOCIATED CLOUD COVER SHOULD HOLD MAX TEMPERATURES IN THE 70S.
FOR TUESDAY NIGHT...THE MODELS TEND TO CONVERGE ON THE SCENARIO OF
SPRAWLING HIGH PRESSURE OVER NORTHERN PLAINS EXPANDING TO THE EAST
ACROSS THE GREAT LAKES AND OHIO VALLEY WITH COOLER AND DRIER AIR
MAKING ITS WAY OVER THE LOWER GREAT LAKES. OVERNIGHT TEMPERATURES
ACROSS MUCH OF OUR REGION WILL DROP BACK INTO THE 50S...WITH 40S
ANTICIPATED OVER MUCH OF THE SRN TIER.
THE LARGE SFC HIGH WILL DRIFT EAST ACROSS THE OHIO VALLEY AND LOWER
GREAT LAKES WEDNESDAY AND WEDNESDAY NIGHT. WHILE SUBSIDENCE
ASSOCIATED WITH THIS FEATURE WILL PROVIDE THE REGION WITH GENERALLY
FAIR WEATHER...H5 TEMPS IN THE MINUS TEENS COULD OFFER ENOUGH
INSTABILITY WEDNESDAY AFTERNOON TO SUPPORT SOME ISOLATED SHOWERS.
OTHERWISE IT WILL BE QUITE COOL WITH H85 TEMPS AROUND 8C LEADING TO
AFTERNOON HIGHS IN THE 60S AND LOWER 70S (10 DEG F BELOW NORMAL)
WHILE WEDNESDAY NIGHT LOWS WILL ONCE AGAIN BE IN THE 40S (SRN TIER)
AND 50S.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE HIGHLY AMPLIFIED PATTERN OF THE DAYS PRECEDING THIS PERIOD WILL
GIVE WAY TO A BROAD LONGWAVE TROUGH THAT WILL COVER MUCH OF THE
LOWER 48. THIS WILL INITIALLY KEEP TEMPERATURES BELOW NORMAL
THROUGHOUT THE GREAT LAKES REGION...BUT WITHOUT A DIRECT FEED OF
CANADIAN AIR TO REPLENISH THE QUICKLY MODIFYING AIRMASS...MERCURY
LEVELS WILL STEADILY CLIMB BACK TOWARDS NORMAL LEVELS.
MEANWHILE...EXPANSIVE HIGH PRESSURE WILL KEEP OUR FORECAST RAIN
FREE. THE SFC HIGH WILL BE CENTERED OVER THE OHIO VALLEY AS WE OPEN
THIS PERIOD...BUT AS WE PROGRESS INTO NEXT WEEKEND...THE HIGH WILL
DRIFT OFF THE EAST COAST. THE RETURN FLOW AROUND THIS FEATURE WILL
AID IN THE MODIFICATION OF THE ONCE COOL AIRMASS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ARE CROSSING THE NIAGARA FRONTIER ATTM AND
SHOULD BE CLEARING THE AREA WITHIN THE NEXT 1-2 HOURS AS A SURFACE
TROUGH JUST TO OUR WEST CROSSES THE AREA. EXPECT RAPID IMPROVEMENT
TO VFR BEHIND THIS TROUGH AS UPSTREAM WV IMAGERY INDICATES MUCH
DRIER AIR ALOFT ADVECTING TOWARDS THE REGION.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE
GENESEE VALLEY AND FINGER LAKES THIS AFTERNOON...EXITING THE NORTH
COUNTRY DURING THE EVENING HOURS. AM CURRENTLY MONITORING RADAR
TRENDS ACROSS THE FINGER LAKES AND SOUTHERN TIER AS CONVECTIVE LINE
IS CONSOLIDATING AND HAS THE POTENTIAL TO BECOME STRONG SEVERE OVER
THE NEXT COUPLE OF HOURS...HOWEVER THIS STRONGER CONVECTION SHOULD
NOT IMPACT KROC/KART.
LOOK FOR CONDITIONS TO IMPROVE TO VFR ACROSS THE ENTIRE FORECAST
AREA OVERNIGHT AS AFOREMENTIONED DRIER AIR ALOFT MOVES IN FROM THE
WEST. ONE POSSIBLE EXCEPTION WILL BE ACROSS THE HIGHER ELEVATIONS OF
THE SOUTHERN TIER WHERE SCT/BKN IFR CIGS MAY DEVELOP
OVERNIGHT...DEPENDING ON AMOUNT OF CLEARING IN THE HIGHER LEVELS AND
SUBSEQUENT RADIATIVE COOLING THAT TAKES PLACE. OTHERWISE VFR
CONDITIONS SHOULD PREVAIL THROUGH THE REST OF THE FORECAST
PERIOD...THOUGH THERE WILL BE A CHANCE FOR SHOWERS AND
THUNDERSTORMS RE-DEVELOPING MONDAY AFTERNOON WITH THE APPROACH OF A
STRONG COLD FRONT.
OUTLOOK...
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR/MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS.
WEDNESDAY AND THURSDAY...MAINLY VFR.
&&
.MARINE...
A FRONTAL SYSTEM WILL CROSS THE LOWER GREAT LAKES TODAY AND TONIGHT
WHILE BRINGING SOME SHOWERS AND THUNDERSTORMS TO THE REGION. IN
ADDITION...A BRIEF PERIOD OF ADVISORY-LEVEL WINDS IS EXPECTED TODAY
IN MOST LOCATIONS AS THIS SYSTEM CROSSES THE AREA...WITH THE EASTERN
PORTIONS OF THE LAKES ALSO LIKELY SEEING WAVES BUILD TO LOW-END
ADVISORY LEVELS FOR A TIME.
LOOKING A BIT FURTHER OUT...GENERALLY UNSETTLED WEATHER WILL PERSIST
THROUGH TUESDAY...THOUGH WINDS AND WAVES SHOULD DROP BACK BELOW
ADVISORY LEVELS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ030-042>045.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WOOD
MARINE...JJRHazardous weather outlook, Jul 13, 5:08 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT SUN JUL 13 2014 NYZ001-002-010>012-019-020-085-140915- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 508 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS OVER THE REGION TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN...WITH AMOUNTS OF UP TO 2 INCHES POSSIBLE. RAINFALL OF THIS MAGNITUDE WOULD LIKELY LEAD TO LOCALIZED POOR DRAINAGE FLOODING AND FAST...SIGNIFICANT RISES TO SMALLER TRIBUTARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-140915- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 508 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS OVER THE REGION TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN...WITH AMOUNTS OF UP TO 2 INCHES POSSIBLE. RAINFALL OF THIS MAGNITUDE WOULD LIKELY LEAD TO LOCALIZED POOR DRAINAGE FLOODING AND FAST...SIGNIFICANT RISES TO SMALLER TRIBUTARIES. THERE WILL ALSO BE THE RISK THAT ANY THUNDERSTORM LATER THIS AFTERNOON COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 13, 10:16 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1016 AM EDT SUN JUL 13 2014
NYZ001-010>012-085-131515-
ERIE NY-GENESEE NY-NIAGARA NY-WYOMING NY-
1016 AM EDT SUN JUL 13 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1014 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR BUFFALO...AND MOVING EAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
CHEEKTOWAGA AND WEST SENECA...
DEPEW AND LANCASTER...
LAT...LON 4276 7890 4279 7886 4294 7892 4295 7897
4299 7903 4304 7902 4319 7849 4317 7846
4313 7846 4313 7840 4300 7818 4270 7838
4265 7902 4271 7903
THOMASSpecial weather statement, Jul 13, 11:05 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1105 AM EDT SUN JUL 13 2014 NYZ012-019-020-085-131545- CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY- 1105 AM EDT SUN JUL 13 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF GOWANDA...AND MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SOUTH DAYTON... PERRYSBURG... GOWANDA... COLLINS AND CATTARAUGUS... OTTO... ASHFORD HOLLOW... SPRINGVILLE AND ASHFORD... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4267 7844 4233 7835 4228 7926 4244 7932 REYNOLDS
Special weather statement, Jul 13, 1:42 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 142 PM EDT SUN JUL 13 2014 NYZ010-012-013-019>021-085-131845- ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-LIVINGSTON NY-WYOMING NY- 142 PM EDT SUN JUL 13 2014 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELMA CENTER TO 24 MILES WEST OF GOWANDA...AND MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE... EAST AURORA... GENESEO... SPRINGVILLE... GOWANDA... HOLLAND... BOSTON... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4286 7771 4229 7852 4228 7957 4287 7863 REYNOLDS
Special weather statement, Jul 13, 2:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
235 PM EDT SUN JUL 13 2014
NYZ012-013-019>021-085-131930-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-LIVINGSTON
NY-WYOMING NY-
235 PM EDT SUN JUL 13 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM WARSAW TO ARCADE TO JAMESTOWN...AND MOVING EAST
AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
SALAMANCA...
GENESEO...
CUBA...
FRANKLINVILLE...
HOUGHTON...
BLISS
DANSVILLE AND OLEAN...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4200 7942 4249 7855 4282 7824 4279 7759
4269 7760 4267 7753 4257 7758 4257 7765
4253 7767 4253 7771 4243 7772 4201 7823Special weather statement, Jul 13, 3:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT SUN JUL 13 2014
NYZ013-020-021-132015-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-
330 PM EDT SUN JUL 13 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS LINE EXTENDS FROM JUST WEST OF
OLEAN...NORTHEASTWARD TO DANSVILLE AND IS MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
WELLSVILLE...
THESE STORMS WILL BRING VERY HEAVY RAINFALL...AND SOME STORMS
EMBEDDED IN THIS LINE HAVE THE POTENTIAL TO BECOME SEVERE AND
PRODUCE DAMAGING WINDS.
LAT...LON 4199 7880 4224 7856 4257 7791 4265 7774
4263 7750 4257 7751 4257 7765 4253 7767
4253 7771 4199 7775
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:17 AM EDT | Special Weather Statement | BUF | Chautauqua | 28 min |
| Jul 13, 10:16 AM EDT | Special Weather Statement | BUF | Erie, Genesee | 59 min |
| Jul 13, 11:05 AM EDT | Special Weather Statement | BUF | Cattaraugus | 40 min |
| Jul 13, 12:46 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 13, 1:10 PM EDT | Areal Flood Advisory | BUF | Erie, Genesee | 3 hr |
| Jul 13, 1:42 PM EDT | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 63 min |
| Jul 13, 2:35 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Livingston, Wyoming | 55 min |
| Jul 13, 3:30 PM EDT | Special Weather Statement | BUF | Allegany | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.